Alert archive / Michigan / Wind Advisories in 2016
Wind Advisory 5, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Mar 15, 2016, 8:45 PM EDT for 17 counties in Michigan. It took effect at Mar 16, 2016, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2016, 8:45 PM EDT (00:45 UTC)
- In effect from
- Mar 16, 2016, 8:00 AM EDT
- Expired
- Mar 16, 2016, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607 WWUS73 KDTX 160045 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 845 PM EDT TUE MAR 15 2016 MIZ068>070-075-076-082-083-160845- /O.NEW.KDTX.WI.Y.0005.160316T1200Z-160316T2200Z/ LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 845 PM EDT TUE MAR 15 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM EDT WEDNESDAY. HAZARDOUS WEATHER... * SOUTHWEST WINDS WILL DEVELOP WEDNESDAY MORNING AND QUICKLY STRENGTHEN. * SUSTAINED WINDS OF 20 TO 30 MPH WITH FREQUENT GUSTS AROUND 45 MPH. * WIND GUSTS WILL DECREASE WEDNESDAY EVENING. IMPACTS... * SMALL TREE LIMBS MAY BE BLOWN DOWN. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ SC
3 follow-up statements
095 WWUS73 KDTX 160716 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 316 AM EDT WED MAR 16 2016 MIZ047>049-053-054-060-061-162000- /O.EXB.KDTX.WI.Y.0005.160316T1400Z-160317T0200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...OWOSSO...FLINT 316 AM EDT WED MAR 16 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING. HAZARDOUS WEATHER... * SOUTHWEST WINDS WILL DEVELOP THIS MORNING AND QUICKLY STRENGTHEN. * SUSTAINED WINDS AROUND 30 MPH WITH FREQUENT GUSTS AROUND 50 MPH. * WINDS WILL GRADUALLY DECREASE LATE THIS EVENING. IMPACTS... * TREE DAMAGE AND SCATTERED POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ055-062-063-162000- /O.EXB.KDTX.WI.Y.0005.160316T1400Z-160317T0000Z/ SANILAC-LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...SANDUSKY...LAPEER...PORT HURON 316 AM EDT WED MAR 16 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. HAZARDOUS WEATHER... * SOUTHWEST WINDS WILL DEVELOP THIS MORNING AND QUICKLY STRENGTHEN. * SUSTAINED WINDS AROUND 25 MPH WITH FREQUENT GUSTS AROUND 45 MPH. * WINDS WILL SLOWLY DECREASE THIS EVENING. IMPACTS... * MINOR TREE DAMAGE AND POWER OUTAGES POSSIBLE. * DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ068>070-075-076-082-083-162000- /O.EXT.KDTX.WI.Y.0005.160316T1200Z-160317T0000Z/ LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 316 AM EDT WED MAR 16 2016 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. HAZARDOUS WEATHER... * SOUTHWEST WINDS AROUND 30 MPH TODAY WITH GUSTS AROUND 50 MPH. * WINDS WILL SLOWLY DECREASE THIS EVENING. IMPACTS... * TREE DAMAGE AND SCATTERED POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ SF
024 WWUS73 KDTX 161947 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 347 PM EDT WED MAR 16 2016 MIZ047>049-053-054-060-061-170000- /O.EXT.KDTX.WI.Y.0005.000000T0000Z-160317T0000Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...OWOSSO...FLINT 347 PM EDT WED MAR 16 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. HAZARDOUS WEATHER... * SOUTHWEST WINDS WILL PERSIST INTO THE EARLY EVENING HOURS. * SUSTAINED WINDS OF AROUND 30 MPH WITH FREQUENT GUSTS OF 45 TO 50 MPH. * WINDS WILL DECREASE THIS EVENING. IMPACTS... * TREE DAMAGE AND SCATTERED POWER OUTAGES WILL BE POSSIBLE. * DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ068>070-075-076-082-083-170000- /O.CON.KDTX.WI.Y.0005.000000T0000Z-160317T0000Z/ LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 347 PM EDT WED MAR 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... HAZARDOUS WEATHER... * SOUTHWEST WINDS WILL PERSIST INTO THE EARLY EVENING HOURS. * SUSTAINED WINDS OF AROUND 30 MPH WITH FREQUENT GUSTS OF 45 TO 50 MPH. * WINDS WILL DECREASE THIS EVENING. IMPACTS... * TREE DAMAGE AND SCATTERED POWER OUTAGES WILL BE POSSIBLE. * DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ MIZ055-062-063-170000- /O.CON.KDTX.WI.Y.0005.000000T0000Z-160317T0000Z/ SANILAC-LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...SANDUSKY...LAPEER...PORT HURON 347 PM EDT WED MAR 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... HAZARDOUS WEATHER... * SOUTHWEST WINDS WILL PERSIST INTO THE EARLY EVENING HOURS. * SUSTAINED WINDS OF AROUND 30 MPH WITH FREQUENT GUSTS OF 45 TO 50 MPH. * WINDS WILL DECREASE THIS EVENING. IMPACTS... * MINOR TREE DAMAGE AND POWER OUTAGES WILL BE POSSIBLE. * DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * PREPARE...PLAN...AND STAY INFORMED. VISIT HTTP://GO.USA.GOV/RR8 && $$ CB
315 WWUS73 KDTX 162358 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 758 PM EDT WED MAR 16 2016 MIZ068>070-075-076-082-083-170100- /O.EXP.KDTX.WI.Y.0005.000000T0000Z-160317T0000Z/ LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR... DETROIT...ADRIAN...MONROE 758 PM EDT WED MAR 16 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. HAZARDOUS WEATHER... * SOUTHWEST WINDS WILL SLOWLY DIMINISH THROUGH THE LATE EVENING HOURS. OCCASIONAL GUSTS OF 35 TO 40 MPH WILL REMAIN POSSIBLE PRIOR TO MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ MIZ047>049-053-054-060-061-170100- /O.EXP.KDTX.WI.Y.0005.000000T0000Z-160317T0000Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...OWOSSO...FLINT 758 PM EDT WED MAR 16 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. HAZARDOUS WEATHER... * * SOUTHWEST WINDS WILL SLOWLY DIMINISH THROUGH THE LATE EVENING HOURS. OCCASIONAL GUSTS OF 35 TO 40 MPH WILL REMAIN POSSIBLE PRIOR TO MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$ MIZ055-062-063-170100- /O.EXP.KDTX.WI.Y.0005.000000T0000Z-160317T0000Z/ SANILAC-LAPEER-ST. CLAIR- INCLUDING THE CITIES OF...SANDUSKY...LAPEER...PORT HURON 758 PM EDT WED MAR 16 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. HAZARDOUS WEATHER... * * SOUTHWEST WINDS WILL SLOWLY DIMINISH THROUGH THE LATE EVENING HOURS. OCCASIONAL GUSTS OF 35 TO 40 MPH WILL REMAIN POSSIBLE PRIOR TO MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT HTTP://GO.USA.GOV/RR8. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Mar 15, 7:10 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 15, 7:10 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
710 PM EDT TUE MAR 15 2016
.AVIATION...
THE STRATUS UNDERWENT A VERY GRADUAL EROSION DURING THE COURSE OF
THE AFTERNOON...FINALLY DIMINISHING AT FNT THIS EVENING. THIS
EROSION WILL END WITH THE LOSS OF DAYTIME HEATING. THE LOW LEVEL
EASTERLY FLOW WILL INCREASE DURING THE NIGHT. THIS SHOULD PROVE
EFFECTIVE IN DUCTING THE RESIDUAL STRATUS LAYER /STILL COVERING MOST
OF SE MI/ BACK INTO AREAS WHICH HAVE CLEARED. THE APPROACH OF A
RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL TRANSPORT WARM AND MOIST
AIR ATOP THE SHALLOW STABLE LAYER. THIS WILL RESULT IN LOWERING
CEILING HEIGHTS DURING THE NIGHT...LIKELY DROPPING TO IFR PRIOR TO
12Z WED. THE APPROACH OF THIS SYSTEM AND TRANSPORT OF MOISTURE WILL
RESULT IN WIDESPREAD SHOWERS DEVELOPING ACROSS THE AREA
OVERNIGHT...WITH A FEW THUNDERSTORMS POSSIBLE. THE ASSOCIATED
OCCLUDED FRONT WILL LIFT FROM SW TO NE ACROSS THE TERMINALS BETWEEN
13Z AND 15Z WED. INCREASED POST FRONTAL MIXING AND A VERY STRONG LOW
LEVEL WIND FIELD WILL BE SUPPORTIVE OF STRONG SOUTHWEST WIND GUSTS
/OVER 30 KNOTS/ THROUGH MOST OF WEDNESDAY AFTERNOON.
FOR DTW...AN INFLUX OF INSTABILITY ALOFT WILL LEAD TO POTENTIAL
THUNDERSTORMS AT METRO OVERNIGHT...MOST LIKELY WITHIN AN HOUR OR TWO
EITHER SIDE OF 08Z. FORECAST PASSAGE OF THE OCCLUDED FRONT AT METRO
WILL BE AROUND 14Z...MARKED BY A VEERING WIND TO THE SOUTHWEST. THE
WIND DIRECTION WILL REMAIN BETWEEN 220 AND 230 DEG IN THE WELL MIXED
POST FRONTAL AIRMASS THROUGH WED AFTERNOON. GUSTS WILL MOST LIKELY
TOP 30 KNOTS.
//DTW THRESHOLD PROBABILITIES...
* HIGH IN CEILINGS BELOW 5000 FT TONIGHT AND WEDNESDAY MORNING.
MODERATE WEDNESDAY AFTERNOON.
* MODERATE IN THUNDERSTORMS OVERNIGHT INTO EARLY WEDNESDAY MORNING.
&&
.PREV DISCUSSION...ISSUED 403 PM EDT TUE MAR 15 2016
DISCUSSION...
UPPER ENERGY OVER THE PLAINS WILL CONSOLIDATE AND LIFT NORTHWARD
INTO THE WESTERN GREAT LAKES TONIGHT...WITH ENERGY AT THE BASE OF
THE LONGER WAVE TROUGH LIFTING UP THROUGH LOWER MICHIGAN VERY LATE
TONIGHT AND WEDNESDAY. ASSOCIATED AREA OF SURFACE LOW PRESSURE WILL
STRENGTHEN FAIRLY RAPIDLY TONIGHT AS IT ALSO BECOMES POSITIONED UNDER
STRONG UPPER DIFFLUENCE...DEEPENING 10-12 MB TONIGHT AS IT LIFTS
FROM CENTRAL MISSOURI INTO WISCONSIN. RESPONSE OVER MICHIGAN WILL BE
STRENGTHENING SOUTHEASTERLY LOW-LEVEL JET TONIGHT...AND A WARM FRONT
LIFTING UP INTO SOUTHERN LOWER MICHIGAN TONIGHT AND EARLY WEDNESDAY.
FGEN WILL INCREASE ALONG THE FRONT LATE TONIGHT AS THE LOW DEEPENS
AND CONVERGENCE INCREASES...WITH CROSS-SECTIONS SHOWING GOOD
INSTABILITY WITHIN AND ABOVE THE FGEN LAYER. THIS SHOULD PROVIDE A
FAIRLY GOOD COVERAGE OF SHOWERS AS THE LLJ RIDES MOISTURE INTO THE
AREA...WITH H850 DEWPOINTS INCREASING TO BETWEEN 8-10C LATE THIS
EVENING. THUNDERSTORMS ARE EXPECTED TO BE EMBEDDED WITHIN THE
RAINFALL...WITH GOOD LIFT AND MID-LEVEL LAPSE RATES GENERALLY
BETWEEN 7-8C. SEVERE POTENTIAL LOOKS LIMITED WITH THESE
STORMS...ALTHOUGH STRONGER CELLS WILL HAVE SOME HAIL POTENTIAL WITH
FREEZING LEVELS 8500-9500 FEET. LOW-LEVELS LOOKS TO REMAIN PRETTY
STABLE WHICH WILL LIMIT POTENTIAL FOR STRONG WIND GUSTS TO REACH THE
SURFACE...UNLESS WE CAN BREAK INTO SURFACE BASED CONVECTION. GFS
FORECAST SOUNDINGS DIFFER FROM THE RAP/NAM IN THIS RESPECT...WITH
THE LATTER MODELS PROBABLY GIVING MORE CREDIT TO STRONG EAST FLOW
OFF THE GREAT LAKES KEEPING THE LOWER LEVELS COOLER. TORNADO THREAT
ALSO LOOKS LOW FOR MOST OF THE AREA...BUT WILL HAVE TO WATCH LOW LCL
HEIGHT AND STRONGER LOW-LEVEL SHEAR IN THE FAR SOUTHWEST CORNER OF
THE FORECAST AREA LATE.
NEXT HIGH-IMPACT ITEM WILL BE WIND POTENTIAL FOR TOMORROW. STRONGER
CORE OF SOUTHWEST WINDS ALOFT WILL SLIDE INTO MICHIGAN ALONG THE
SOUTH SIDE OF THE LOW AS IT LIFTS INTO NORTHERN WISCONSIN AND LAKE
MICHIGAN. MIXED LAYER WILL DEEPEN AS SURFACE HEATS AND COLDER AIR
ALOFT ARRIVES WITH UPPER SHORTWAVE ENERGY...ALLOWING US TO MIX INTO
STRONGER GUSTS ALOFT. UNIDIRECTIONAL WIND PROFILE AND LAPSE RATES
FAIRLY CLOSE TO DRY ADIABATIC WILL HELP. OVERALL WINDS IN MIXED
LAYER LOOK PRETTY STRONG SO EXPECTED 20-30 MPH SUSTAINED SPEEDS
THROUGH THE LATE AFTERNOON AND EVENING. TIGHTEST PRESSURE GRADIENT
AND HIGHEST WIND SPEEDS LOOK TO REMAIN JUST WEST OF THE AREA...BUT
THERE REMAINS POTENTIAL TO MIX INTO 45 MPH OR HIGHER GUSTS ACROSS
SOUTHEAST MICHIGAN. A WIND ADVISORY MAY BE NEEDED...ESPECIALLY FOR
AREAS OUTSIDE OF THE THUMB. STRONG WARM AIR ADVECTION EARLY IN THE
DAY SHOULD ALLOW TEMPS TO POP CLOSE TO 60 SOUTH OF M-59.
COME FRIDAY...TROUGHING WILL BE IN THE PROCESS OF PUSHING SOUTH OF
THE GREAT LAKES AREA. THIS WILL LEAVE ROOM FOR SOME LINGERING
SHOWER ACTIVITY TOWARDS THE OHIO BORDER FRIDAY MORNING BEFORE THE
AREA DRIES OUT FOR THE START OF THE WEEKEND. WITH THE AREA
REMAINING IN A GENERAL LONGWAVE TROUGHING PATTERN FOR THE EXTENDED
PERIOD EXPECT PERIODS OF PRECIP TO STICK AROUND. A SHORTWAVE IS
ADVERTISED TO DROP DOWN FROM CANADA LATER SATURDAY AND MOVE ACROSS
SOUTHERN PORTIONS OF THE GREAT LAKES BY SUNDAY. THIS WILL BRING THE
NEXT BEST CHANCE FOR PRECIPITATION. PRECIP TYPE WILL COME BACK INTO
QUESTION AS 850MB TEMPS REMAIN IN THE -6C TO -10C RANGE.
MARINE...
A GALE WARNING REMAINS IN EFFECT FOR THE NORTH HALF OF LAKE HURON
FOR WEDNESDAY. EASTERLY GALES ARE EXPECTED TO DEVELOP MAINLY DURING
WEDNESDAY MORNING AHEAD OF A RAPIDLY STRENGTHENING LOW PRESSURE
SYSTEM. SHOWERS AND THUNDERSTORMS WILL MOVE OVER ALL MARINE AREAS AS
A WARM FRONT MOVES INTO THE GREAT LAKES TONIGHT. THE LOW WILL WEAKEN
BY THURSDAY ALLOWING WINDS TO DIMINISH. A COLD FRONT THEN TRACKS
ACROSS THE GREAT LAKES ON FRIDAY...BRINGING ANOTHER CHANCE
OF RAIN TO THE REGION AND SHIFTING WINDS TO THE NORTH.
HYDROLOGY...
A WARM FRONT WILL LIFT FROM SOUTH TO NORTH ACROSS SOUTHEAST MICHIGAN
TONIGHT RESULTING IN SOME RAIN SHOWERS AND POSSIBLY THUNDERSTORMS
ACROSS SOUTHEAST MICHIGAN. WHILE TOTALS WILL ONLY RANGE BETWEEN A
QUARTER AND A HALF INCH...LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
IN ANY THUNDERSTORM. RAIN WILL BEGIN TO FALL AFTER MIDNIGHT...WITH
THE HEAVIEST RAIN OCCURING BETWEEN 06Z AND 12Z WEDNESDAY. THE
SAGINAW VALLEY WILL SEE RAINFALL TOTALS CLOSER TO A HALF INCH
WHEREAS AREAS SOUTH WILL SEE LESSER AMOUNTS. AFTER THIS
SYSTEM...RAINFALL POTENTIAL EXCEEDING A QUARTER INCH WILL BE LOW FOR
THE REST OF THE WEEK.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY FROM 6 AM TO 8 PM EDT WEDNESDAY FOR LHZ421-422-
441>443.
GALE WARNING FROM 6 AM TO 2 PM EDT WEDNESDAY FOR LHZ361-362.
LAKE ST CLAIR...SMALL CRAFT ADVISORY FROM 11 AM TO 8 PM EDT WEDNESDAY FOR LCZ460.
MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY FROM 11 AM TO 8 PM EDT WEDNESDAY FOR LEZ444.
&&
AVIATION.....SC
DISCUSSION...HLO/SS
MARINE.......HLO
HYDROLOGY....RK
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Mar 15, 4:13 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 413 PM EDT TUE MAR 15 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-162015- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 413 PM EDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. THERE IS A SMALL CHANCE FOR SEVERE WEATHER WITH THESE STORMS...WITH THE MAIN THREAT BEING HAIL UP TO 1 INCH IN DIAMETER. STORMS ARE EXPECTED TO MOVE TO THE NORTH-NORTHEAST AT AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTHWEST WINDS WILL BECOME STRONG ON WEDNESDAY...WITH GUSTS UP TO 45 MPH EXPECTED. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE NORTH OF M-59 THROUGH EARLY WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-162015- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 413 PM EDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. THERE IS A SMALL CHANCE FOR SEVERE WEATHER WITH THESE STORMS...WITH THE MAIN THREATS BEING HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 35 KNOTS. STORMS ARE EXPECTED TO MOVE TO THE NORTH-NORTHEAST AT AROUND 40 KNOTS. GALE FORCE WIND GUSTS ARE EXPECTED TO DEVELOP OVER THE FAR NORTHERN PORTION OF THE LAKE LATE TONIGHT. A GALE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WARNING HAS BEEN ISSUED FOR NORTHERN THIRD OF LAKE HURON WEDNESDAY MORNING INTO EARLY WEDNESDAY AFTERNOON. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL NEARSHORE WATERS WEDNESDAY...BUT THERE IS POTENTIAL FOR A FEW GALE FORCE WIND GUSTS NEAR THE SHORELINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). HLO
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 12:17 AM EDT | Special Weather Statement | DTX | Genesee, Lapeer, Livingston, Macomb, Midland, Monroe and 5 more | 118 min |
| Mar 16, 2:06 AM EDT | Special Weather Statement | DTX | Bay, Genesee, Huron, Lapeer, Macomb, Midland and 5 more | 114 min |
| Mar 16, 6:17 AM EDT | Special Weather Statement | DTX | Bay, Genesee, Huron, Lapeer, Midland, Saginaw and 3 more | 118 min |
| Mar 16, 11:18 AM EDT | Special Weather Statement | DTX | Genesee, Livingston, Oakland, Shiawassee | 87 min |
| Mar 16, 1:01 PM EDT | Special Weather Statement | DTX | Lapeer, Macomb, Oakland, Saint Clair, Sanilac, Tuscola and 1 more | 29 min |
| Mar 16, 1:06 PM EDT | Special Weather Statement | DTX | Genesee, Livingston, Saginaw, Shiawassee, Washtenaw | 39 min |
| Mar 16, 1:14 PM EDT | Special Marine Warning | DTX | 91 min | |
| Mar 16, 1:45 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Oakland, Washtenaw | 60 min |
| Mar 16, 2:00 PM EDT | Special Weather Statement | DTX | Huron, Lapeer, Saint Clair, Sanilac, Tuscola | 60 min |
| Mar 16, 2:11 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 46 min |
Nearby
Wind Advisories in Michigan, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.